Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 531, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 14, 2012, 7:43 PM CDT for Green County, Hart County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 7:43 PM CDT (00:43 UTC)
- Expired
- Oct 14, 2012, 8:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Green County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KLMK 150043
SVRLMK
KYC087-099-150115-
/O.NEW.KLMK.SV.W.0531.121015T0043Z-121015T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT SUN OCT 14 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 815 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNNELL CROSSING...MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MUNFORDVILLE...
GREENSBURG...
RIO AND MONROE...
DEFRIES AND EVE...
WEBBS AND LOBB...
GABE AND ALLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3729 8591 3742 8567 3742 8566 3743 8566
3746 8560 3725 8545 3719 8586
TIME...MOT...LOC 0043Z 255DEG 30KT 3726 8580
WIND...HAIL 60MPH <.50IN
$$
MJ2 follow-up statements
163
WWUS53 KLMK 150054
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT SUN OCT 14 2012
KYC099-150104-
/O.CAN.KLMK.SV.W.0531.000000T0000Z-121015T0115Z/
HART KY-
754 PM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HART COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3726 8568 3727 8567 3730 8570 3733 8570
3736 8569 3740 8565 3743 8566 3746 8560
3725 8545 3725 8568
TIME...MOT...LOC 0054Z 255DEG 30KT 3729 8567
$$
KYC087-150115-
/O.CON.KLMK.SV.W.0531.000000T0000Z-121015T0115Z/
GREEN KY-
754 PM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN GREEN COUNTY...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVE...MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GREENSBURG...
WEBBS AND LOBB...
GABE AND SUMMERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3726 8568 3727 8567 3730 8570 3733 8570
3736 8569 3740 8565 3743 8566 3746 8560
3725 8545 3725 8568
TIME...MOT...LOC 0054Z 255DEG 30KT 3729 8567
WIND...HAIL 60MPH <.50IN
$$
MJ438
WWUS53 KLMK 150100
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM CDT SUN OCT 14 2012
KYC087-150110-
/O.CAN.KLMK.SV.W.0531.000000T0000Z-121015T0115Z/
GREEN KY-
800 PM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREEN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3726 8568 3727 8567 3730 8570 3733 8570
3736 8569 3740 8565 3743 8566 3746 8560
3725 8545 3725 8568
TIME...MOT...LOC 0100Z 255DEG 30KT 3730 8561
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 14, 6:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT SUN OCT 14 2012
...Updated Aviation Discussion...
.Short Term (Tonight through Monday Night)...
Issued at 245 PM EDT Sun Oct 14 2012
The cold front this afternoon is still well to the west of the area,
stretching from western Illinois down into southeastern Missouri.
This front will move through most of the area by 06Z tonight,
shifting winds from southerly to northwesterly. Gradient winds
continue to be strong across the region this afternoon, with many
sites gusting upwards of 40 mph. Will keep the Wind Advisory going,
though it may be able to be cancelled before 8 pm.
This afternoon and evening, there will be a couple of chances for
precipitation across the area. The initial line of showers from this
morning is slowly making its way east across the Bluegrass this
afternoon. West of Interstate 65 more convective type showers have
popped up. These bear closer watching as they will more easily be
able to mix down winds from aloft. Area VAD wind profiles show
around 40 kts at 2 kft and 50 knots at 4 kft, so these have the
potential to mix down even stronger winds than the ones currently
associated with the pressure gradient. Additionally, showers have
begun to develop along the cold front itself. Model soundings do
indicate that instability may increase ahead of this front, so there
is the possibility we could see some thunder with this line and
possibly a severe storm or two.
The precip will move out tonight with high pressure slowly sliding
into the area by tomorrow night. Skies will slowly clear from the
west tonight into tomorrow. Temperatures tomorrow will top out in
the mid 60s with lows tomorrow night falling into the upper 30s to
lower 40s.
.Long Term (Tuesday through Sunday)
Issued at 226 PM EDT Sun Oct 14 2012
Tuesday morning high pressure will be centered over the central
Appalachians and will provide us with a clear, cool morning. Patchy
fog will be possible early, especially in valley locations.
On Wednesday low pressure will organize INVOF Minnesota as a strong
upper trof digs into the northern Plains from Canada. This surface
low will strengthen significantly as it wanders into Wisconsin by
Thursday morning and then begins a weakening trend. The low should
still be near the western Great Lakes Friday before largely spinning
down and possibly slipping off to the northeast over the weekend.
The low will swing a cold front through Indiana and Kentucky late
Wednesday night/early Thursday morning. PWATs will only be slightly
above normal but the front should still be accompanied by a band of
precipitation. There will be very little instability both at the
surface and aloft, so only isolated thunderstorms are expected.
However there will be a very strong low level jet and we will be
near the left exit region of the upper jet, so showery weather is
still expected and some of those showers could produce strong gusty
winds.
Late week into the weekend is still a mess among the models. There
should continue to be some sort of upper low or trof in the region,
so will continue with widespread cloudiness and very small chances
of off-and-on light rain showers. Hopefully this will be able to
undergo refinement over the next few days.
Highs look to be in the 60s through the weekend with the exception
of 70s on Wednesday ahead of the approaching storm system. Nothing
colder than low to middle 40s is expected for lows through the
weekend.
&&
.Aviation (00Z TAF Issuance)...
Issued at 700 PM EDT Sun Oct 14 2012
Main challenges in this TAF issuance involve when the wind gusts
will abate, and the impact of any showers (or possibly T-storms) as
the cold front moves through this evening.
One broken line of showers extends from north of SDF to near
HOP/CKV, with another more substantial line just west of EVV. No
lightning strikes with any of this convection, so not too worried
about thunder. Not much confidence in getting showers at any
terminal as the more solid line may well run out of steam due to the
loss of heating. Therefore will carry no more than VCSH for the
first 2-3 hrs of the TAFs, and keep conditions VFR. Will take a
close look at 23Z obs to determine how to initialize winds. Gusts
still close to 30 kt as of 22Z, so we may need to carry gusts in the
first hour before they die down.
After fropa late this evening, expect winds to veer to west, and
eventually WNW. LEX could still see MVFR ceilings overnight due to
proximity to the upper low, but SDF and BWG will stay VFR. West
winds on Monday should be around 10-12 kt, without much gustiness to
speak of, and will lay down around sunset.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Short Term.......EER
Long Term........13
Aviation.........RASHazardous weather outlook, Oct 14, 6:59 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 759 PM EDT SUN OCT 14 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 759 PM EDT SUN OCT 14 2012 /659 PM CDT SUN OCT 14 2012/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY TONIGHT. AHEAD OF THIS FRONT...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AS BANDS OF SHOWERS MOVE ACROSS THE AREA. SOUTHWEST WINDS WILL GUST NEAR 40 MPH...AND POSSIBLY REACH 50 MPH IN SHOWERS AND ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT THROUGH THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. GUSTY WINDS WILL BE THE MAIN THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY ASSOCIATED DAMAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/13/RAS
In the hours before
Special weather statement, Oct 14, 1:46 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 246 PM EDT SUN OCT 14 2012 KYZ028>034-038-045-053-142000- HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY- SHELBY KY-SPENCER KY-NELSON KY-LARUE KY- INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE 246 PM EDT SUN OCT 14 2012 ...GUSTY SHOWERS... SHOWERS HAVE BEGUN TO DEVELOP GENERALLY FROM ELIZABETHTOWN AND HODGENVILLE THROUGH THE LOUISVILLE METRO TO BEDFORD AND NEW CASTLE. THOUGH THE SHOWERS ARE SMALL AND WEAK...THEY WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH AS THEY MOVE RAPIDLY TO THE NORTHEAST. WINDS OF THIS STRENGTH ARE CAPABLE OF DOWNING WEAK TREES AND MAKING FOR DIFFICULT DRIVING CONDITIONS. A WIND ADVISORY REMAINS IN EFFECT FOR GUSTY WINDS OUTSIDE OF THE SHOWERS AS WELL...WITH SPEEDS TO 45 MPH POSSIBLE AWAY FROM THE SHOWERS. 13
Special weather statement, Oct 14, 3:45 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM EDT SUN OCT 14 2012 INZ077>079-090>092-KYZ024-025-027>034-038-045-053-142300- WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE 445 PM EDT SUN OCT 14 2012 /345 PM CDT SUN OCT 14 2012/ ...GUSTY SHOWERS WILL CONTINUE... SCATTERED SHOWERS FROM SALEM TO MADISON IN SOUTHERN INDIANA...EXTENDING SOUTH THROUGH THE LOUISVILLE METRO TO ELIZABETHTOWN AND LEITCHFIELD...WILL MOVE QUICKLY NORTHEAST. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE AS THESE SHOWERS MOVE INTO LOCATIONS SUCH AS SHELBYVILLE...BARDSTOWN...AND HODGENVILLE. A WIND ADVISORY REMAINS IN EFFECT FOR GUSTY WINDS OUTSIDE THE SHOWERS. WIND GUSTS EXCEEDING 40 MPH ARE POSSIBLE. RAS
Special weather statement, Oct 14, 7:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM CDT SUN OCT 14 2012
KYZ062>067-071>078-081-082-150135-
ADAIR KY-ALLEN KY-BARREN KY-CASEY KY-CLINTON KY-CUMBERLAND
KY-EDMONSON KY-GREEN KY-HART KY-LINCOLN KY-METCALFE KY-MONROE
KY-RUSSELL KY-SIMPSON KY-TAYLOR KY-WARREN KY-
736 PM CDT SUN OCT 14 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS MOVING
THROUGH SOUTH-CENTRAL KENTUCKY...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MUNFORDVILLE TO 7 MILES WEST OF FRANKLIN...AND MOVING EAST AT 35
MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
FRANKLIN...
TOMPKINSVILLE...
THREE SPRINGS...
SCOTTSVILLE...
THREE FORKS AND PONDSVILLE...
BLOYD AND UNO...
MAC AND TRAMMEL...
GLASGOW MUNICIPAL AIRPORT AND HALFWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3667 8675 3743 8587 3739 8455 3733 8458
3712 8490 3705 8490 3699 8483 3695 8490
3696 8494 3692 8495 3686 8506 3683 8506
3676 8500 3663 8501
TIME...MOT...LOC 0036Z 264DEG 29KT 3737 8569 3670 8665
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:36 PM CDT | Special Weather Statement | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 7 more | 59 min |
| Oct 14, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 18 min |
| Oct 14, 10:07 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Garrard, Jessamine, Madison and 1 more | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.